MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85412
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/31/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
The physician was attempting to place a stent into a carotid artery to cover a lesion.The stent would not cross the lesion.The physician stated that this was not attributed to the device.The physician removed the icast with no harm to the patient.
 
Additional Manufacturer Narrative
Engineering analysis: the returned device was removed from the bio-hazard bag and disinfected.Upon initial inspection the stent was still in its original position and firmly crimped to the balloon.The device was in perfect condition.There were no signs of damage to the tip of the catheter or the crimped stent.The details indicate that the stent could not cross the targeted lesion in the carotid artery.The physician speculates that the diameter of the lesion was 4mm to 5mm.The outer diameter of the crimped stent was measured.The crimped stent diameter was 2.27mm.This diameter is indicative of a properly crimped stent and is the same diameter as the 59 samples that were measured at final lot qualification testing.Based on the diameter of the stent and the physicians estimated lesion diameter the device should have been able to pass through the lesion.The returned device, to ensure there were no other issues was prepped per the instructions for use and the stent deployed at nominal pressure as specified on the product label.The balloon and stent opened up perfectly and without issue.No damage was noticed upon inflation of the stent.The balloon was then deflated without issue.Engineering summary: a full review of the catheter lot history records for the device in question was performed.The records indicate that this lot of catheters passed atriums final lot qualification testing.This inspection requires that the catheter lot must pass the following: · ability of the stent and delivery system to be passed through the labeled introducer sheath.· ability to deploy the stent at nominal pressure (8atm).· ability to withdraw the deflated balloon catheter back through the labeled introducer sheath.· ability of the delivery system to withstand 10 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.· balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).· manifold to shaft tensile testing.Samples when tensile tested must not break or separate below 3.37lbs.Result: all quality inspection samples passed this final inspection.Conclusion: based on the details of the event and the successful lot qualification test data, atrium can find no fault with the lot of stent delivery systems in question and therefore cannot determine the root cause of the complaint.Clinical evaluation: it may be difficult to deliver a stent to the target location as a result of tortuous, calcified or angulated vessels, if incorrectly sized or if the lesion has not been effectively pre-dilated prior to advancing the stent.This would create a procedural delay and increase the patient's operative time and those associated risks.The instructions for use state, "special care should be taken to ensure that the appropriate size device, guide wire, compatible bronchoscope and endotracheal tube are selected prior to introduction.Native lumen dimensions must be accurately measured, not estimated.".

Brand Name
ATRIUM ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
5 wentworth drive
hudson NH 03051
MDR Report Key5946627
Report Number1219977-2016-00191
Device Sequence Number638355
Product Code JCT
UDI-Device Identifier00650862854121
UDI-Public00650862854121
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/16/2018
Device Model Number85412
Device Catalogue Number85412
Device Lot Number232361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/13/2016
Supplement Report FDA Received Date10/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5MMX40MM EVERCROSS BALLOON; 7FR ANSEL SHEATH 90 CM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight53